Psychotic symptoms and confusion associated with intravenous ganciclovir in a heart transplant recipient.
- Published Article
- Publication Date
Apr 01, 2000
A 65-year-old man underwent orthotopic cardiac transplantation and was prophylactically treated for cytomegalovirus infection with intravenous ganciclovir. He received standard dosages and had normal renal function. After 6 days of therapy he experienced psychotic symptoms with hallucinations, confusion, and disorientation. His altered mental status resolved after the drug had been discontinued for 5 days. Ganciclovir was suspected as a cause of the symptoms. Alternative etiologies of were explored and excluded.
Report this publication
From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine.
This record was last updated on 07/03/2016 and may not reflect the most current and accurate biomedical/scientific data available from NLM.
The corresponding record at NLM can be accessed at https://www.ncbi.nlm.nih.gov/pubmed/10772379